MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA RP US PUMP SET
Medical Device Problem Codes Failure to Advance (2524); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was returned: - the cause of the failure mode was patient condition related.Instructions for use for the related event are as follows: section: warnings & cautions: warnings section: pre-support evaluation section: axillary insertion of the impella 5.5 catheter section: direct aortic insertion section: use of impella with transcatheter aortic valves ¿to reduce the risk of cardiac injury (including ventricular perforation), physicians should exercise special care when inserting the impella catheter in patients with complex anatomy.This includes patients with known or suspected decreased ventricular cavity size, ventricular aneurysms, congenital heart disease, or compromised cardiac tissue quality in the settings of acute infarction with tissue necrosis.¿ ¿to reduce the risk of vascular injury, physicians should exercise caution when inserting the impella catheter in patients with complex peripheral vascular anatomy.This includes patients with known or suspected: unrepaired abdominal aortic aneurysm, significant descending thoracic aortic aneurysm, dissection of the ascending/ transverse/descending aorta, chronic anatomical changes in the relationship of the aorta/aortic valve/ventricular alignment, significant mobile atheromatous disease in the thoracic or abdominal aorta or peripheral vessels.¿ ¿physicians should exercise special care when inserting the impella catheter during active cardiopulmonary resuscitation (cpr).In addition, active cpr maneuvers may change the position of the impella device, introducing a risk of cardiac or vascular injury (including ventricular perforation).Check that the pump is positioned correctly in the left ventricle after cpr with echocardiography guidance.
 
Event or Problem Description
The complainant reported a failed rp delivery.Support with this device was aborted.There was no harm to the patient resulting from this issue.

Brand Name
IMPELLA RP
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key20575635
Report Number1220648-2024-21627
Device Sequence Number8575347
Product Code PYX
UDI-Device Identifier00813502011029
UDI-Public(01)00813502011029(10)2022081523(17)230331
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberIMPELLA RP US PUMP SET
Device Catalogue Number004334
Device Lot Number2022081523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2022
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexMale